MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC PASSIVE PLANAR BLUNT PROBE; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC PASSIVE PLANAR BLUNT PROBE; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number 960-556
Medical Device Problem Code Device Sensing Problem (2917)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding a navigation device being used during a cranial resection procedure.It was reported that the passive planar blunt would intermittently flicker in the tracking window.The passive planar blunt had 3 green and 2 red spheres in the software.The geometry error was 0.9mm, but the user eventually was able to verify the instrument.There was a less than one hour surgical delay.There was no impact on patient outcome.Troubleshooting included: - confirming the spheres were dry, clean, and fully seated.- the manufacturer representative (rep) confirmed the reference frame was visible and not flickering in the tracking window.- another passive planar blunt was also flickering.- rep changed the spheres to no effect.- rep swapped out the system with another system to no effect.- rep cleaned off the camera lens to no effect.- rep repositioned the camera to no effect.- moving backward in the software did not resolve the issue.- rebooting the system did not resolve the issue.Additional troubleshooting information was received.It was reported that in self-test, it looked normal.The clinical specialist (cs) was able to verify the navigus probe, touch and go pointer, and the passive planar blunt.Tracking details showed under 0.5mm for all instruments and the reference frame.Cs reported the navigus probe was flickering then she swapped out the spheres and it stopped flickering.Cs reported that there were 2 spheres on the passive planar blunt that had "chunks taken out" of the silver, but it would still verify.
 
Additional Manufacturer Narrative
Continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id: 9 735737, version: 2.1.0.H3, h6: no products have been returned to medtronic for analysis.Codes b17, c20, and d15 are applicable.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.The camera batteries were dying, hence why the optical instruments were having issues.The cameras were replaced in other cases and no further issues had been reported.

Brand Name
PASSIVE PLANAR BLUNT PROBE
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
Manufacturer (Section G)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key21713543
Report Number1723170-2025-01480
Device Sequence Number9952501
Product Code HAW
UDI-Device Identifier00763000055387
UDI-Public00763000055387
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K972398
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number960-556
Device Catalogue Number960-556
Device Lot Number221128
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2025
Supplement Date Received by Manufacturer05/06/2025
Initial Report FDA Received Date03/27/2025
Supplement Report FDA Received Date06/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/28/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age48 YR
Patient SexFemale
Patient Weight79 KG